Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 15, NWS Springfield, MO

December 8, 20085 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 8, 2008, 11:17 AM CST for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 11:17 AM CST (17:17 UTC)
Expired
Dec 8, 2008, 7:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 081717
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 AM CST MON DEC 8 2008

...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON...

.STRONG AND GUSTY SOUTH WINDS WILL PERSIST THROUGH THIS AFTERNOON
AS A STRONG STORM SYSTEM TAKES SHAPE ACROSS THE HIGH PLAINS.
SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL
BEGIN TO DIMINISH SOMEWHAT LATE THIS AFTERNOON AND THIS
EVENING...BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS.

KSZ073-097-101-MOZ066-077-088-093-101-082300-
/O.NEW.KSGF.WI.Y.0015.081208T1717Z-081208T2300Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
1117 AM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THROUGH THIS AFTERNOON ACROSS EXTREME WESTERN MISSOURI
AND SOUTHEAST KANSAS. WINDS WILL SLOWLY BEGIN TO DIMINISH AROUND
SUNSET...BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

SCHAUMANN
2 follow-up statements
000 
WWUS73 KSGF 082245
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CST MON DEC 8 2008

...STRONG AND GUSTY WINDS THROUGH EARLY THIS EVENING...

.STRONG AND GUSTY SOUTH WINDS WILL PERSIST INTO EARLY THIS EVENING AS
A STRONG STORM SYSTEM TAKES SHAPE ACROSS THE HIGH PLAINS.
SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. WINDS WILL
BEGIN TO DIMINISH SOMEWHAT LATE THIS AFTERNOON AND THIS EVENING...
BUT REMAIN BRISK THROUGH THE OVERNIGHT HOURS.

KSZ073-097-101-MOZ066-077-088-093-101-090100-
/O.EXT.KSGF.WI.Y.0015.000000T0000Z-081209T0100Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
445 PM CST MON DEC 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THROUGH EARLY THIS EVENING ACROSS EXTREME WESTERN MISSOURI AND
SOUTHEAST KANSAS. WINDS WILL SLOWLY BEGIN TO DIMINISH AFTER 7 PM...BUT
REMAIN GUSTY THROUGH THE OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DSA
000 
WWUS73 KSGF 090058
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CST MON DEC 8 2008


KSZ073-097-101-MOZ066-077-088-093-101-090200-
/O.EXP.KSGF.WI.Y.0015.000000T0000Z-081209T0100Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
658 PM CST MON DEC 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. 

WINDS HAVE DIMINISHED SOMEWHAT OVER THE ADVISORY 
AREA...HOWEVER...WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE
POSSIBLE THROUGH TONIGHT AS A STORM OVER THE CENTRAL AND SOUTHERN
PLAINS APPROACHES THE REGION.

$$

DSA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 8, 5:16 AM CST, 6 hours 1 minute earlier.

Area forecast discussion, Dec 8, 5:16 AM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CST MON DEC 8 2008

...UPDATE TO AVIATION...

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH TEMPERATURES AND PRECIPITATION
TIMING/TYPE WITH UPCOMING STORM SYSTEM.

CURRENTLY...LEAD UPPER SHORTWAVE STARTING TO KICK OUT OF THE
DESERT SOUTHWEST THIS MORNING ON SATELLITE IMAGERY. WARM FRONT
EXTENDS FROM DEEPENING SURFACE LOW OVER THE TEXAS/OKLAHOMA
PANHANDLE AREA SOUTHEAST INTO NORTHEAST TEXAS AS GULF MOISTURE
CONTINUES TO STREAM NORTH. DEW POINTS OVER EASTERN TEXAS NOW IN THE
UPPER 40S. PROFILER WINDS SHOWING STRONG SOUTHWEST WINDS AT 925
AND 850MBS OF 40-50KTS ACROSS OKLAHOMA AND TEXAS WHICH SHOULD
ASSIST THIS MOISTURE TO GET UP IN OUR AREA BY THIS AFTERNOON.

FOR TODAY...STRONG SOUTHWEST WINDS TO PICK UP AFTER SUNRISE WITH
WIND GUSTS INTO THE MID 30S AS GRADIENT CONTINUES TO INCREASE AS
LOW BEGINS MOVING EAST OUT OF WESTERN KANSAS. MODEL DEW POINT
FORECASTS SHOW UPPER 40S OVER WESTERN ZONES BY NOON TIME WITH LOW
50S ADVECTING IN THIS EVENING. TEMPERATURES LOOK TO CLIMB TO NEAR
60 ACROSS SOUTHWEST MISSOURI/SOUTHEAST KANSAS TODAY. DESPITE DRY
LAYER IN PLACE...DECIDED TO ADD IN SLIGHT CHANCE POPS FOR THIS
AFTERNOON. WRF SHOWING FAIRLY STRONG UPGLIDE ACROSS THE AREA AFTER
18Z AND ELEVATED CAPES NEAR 200 J/KG ACROSS SOUTHEAST
KANSAS/NORTHEAST OKLAHOMA THIS AFTERNOON...SO COULD SEE SOME
CONVECTION MOVING INTO THE AREA LATE THIS AFTERNOON. BETTER
CHANCES FOR PRECIP LOOKS TO BE THIS EVENING AS MID 40 DEW POINTS
SPREAD EAST ACROSS THE CWA WITH MID 50S ACROSS SOUTHWEST MISSOURI.
CONTINUED THUNDERSTORMS INTO THE OVERNIGHT HOURS AS WELL. BY LATE
THIS EVENING...SURFACE LOW FORECAST TO BE LOCATED NEAR THE
MISSOURI/KANSAS BORDER WITH TRAILING COLD FRONT BACK ACROSS
CENTRAL OKLAHOMA. A SLIGHT FLY IN THE OINTMENT. MODEL QPF AND HPC
GUIDANCE QPF SHOWS A POSSIBILITY OF A COMPLEX OF THUNDERSTORMS
DEVELOPING OVER NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS
EVENING THAT COULD SHUT OFF OUR LOW LEVEL MOISTURE FEED. AT LEAST
INTERRUPT IT FOR A TIME. THIS COULD SIGNIFICANTLY LOWER PRECIP
AMOUNTS FOR US OVERNIGHT.

BY TUESDAY MORNING...SURFACE LOW ACROSS NORTH CENTRAL MISSOURI
WITH COLD FRONT MOVING INTO SOUTHWEST MISSOURI. LOOKS LIKE THE
FRONT WILL BE THROUGH THE SPRINGFIELD AREA BY 15Z/9AM TIME FRAME
WITH FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES SHOULD BE
SUFFICIENTLY COLD ENOUGH BY EARLY AFTERNOON TO HAVE STRAIGHT SNOW
FOR OUR WESTERN COUNTIES AND A RAIN/SNOW MIX FOR OUR EASTERN
COUNTIES. GOOD THING IS THE UPPER TROUGH REMAINS POSITIVELY TILTED
AND PROGRESSIVE AS IT MOVES THROUGH...SO TROWAL TYPE FEATURE IS
NOT AS PRONOUNCED AS PREVIOUS RUNS WERE SHOWING. SOME COUNTIES
ACROSS NORTHERN MISSOURI/NORTHERN KANSAS MAY HAVE SOME SNOW
ISSUES...BUT FOR THE MOST PART...THE SGF CWA SHOULD BE SPARED MUCH
IN THE WAY OF SNOW ACCUMULATIONS.

COLD AIR REALLY SINKS INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY
AS 850MB TEMPERATURES FALL TO -6C WEDNESDAY MORNING. LOW 20S FOR
LOWS AND MID 30S FOR HIGHS LOOK TO BE WIDESPREAD AS SURFACE HIGH
TRACKS ACROSS SOUTHERN MISSOURI. ANOTHER SHORTWAVE ON TAP FOR
THURSDAY NIGHT INTO FRIDAY UNDER UPPER NORTHWEST FLOW. WILL NEED
TO WATCH THIS SYSTEM AS THE WEEK PROGRESSES. FOR NOW...KEPT
FORECAST DRY.

GCC

&&

.AVIATION...

FOR THE 12Z TAFS...AVIATION HAZARDS ABOUND DURING THIS FORECAST
PERIOD FOR BOTH JLN/SGF. BEGINNING THE FORECAST PERIOD WITH LOW
LEVEL WIND SHEAR AT BOTH LOCATIONS AND SURFACE GUSTS BY 15Z OF 25
TO 30 KTS. THIS IS IN ADVANCE OF A STRONG SYNOPTIC SCALE LOW
PRESSURE SYSTEM OUT IN THE PLAINS. AS THIS SYSTEM MOVES CLOSER TO
THE AREA...UPPER LEVEL ENERGY WILL MOVE IN FROM THE SOUTHWEST AND
WILL SEE CEILINGS LOWER AND RAIN CHANCES INCREASE BY MID TO LATE
EVENING. OVERNIGHT WILL LIKELY SEE CEILINGS BELOW 1000 FEET AND
LOW LEVEL WIND SHEAR WITH 2000 FOOT WINDS OF 45 TO 50 KTS
EXPECTED. WIND SHIFT WILL COME LATE IN THE PERIOD AT JLN WITH
FROPA TOWARDS 12Z TUE. THOSE WITH AVIATION INTERESTS MAY ALSO NEED
TO PLAN FOR SOME ICING ABOVE 8000 FEET OVERNIGHT.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 8, 4:21 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CST MON DEC 8 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
421 AM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SOUTH WINDS GUSTING TO 30 TO 35 MPH WILL BE POSSIBLE OVER PARTS
OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL AND SOUTHWEST
MISSOURI THIS MORNING THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND OVERNIGHT NEAR THE MISSOURI AND ARKANSAS BORDER
AND SPREAD NORTH THROUGH THE OVERNIGHT HOURS. THE MAIN HAZARD WITH
THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST KANSAS EARLY
TUESDAY MORNING FROM THE WEST AND PROGRESS THROUGH THE MISSOURI
OZARKS THROUGH THE LATE MORNING. AS COLD AIR FOLLOWS THE PASSAGE
OF THE COLD FRONT AND INTERACTS WITH MOISTURE OVER THE
REGION...RAIN WILL LIKELY TRANSITION TO SNOW TUESDAY
AFTERNOON...WITH LIGHT SNOW PERSISTING ACROSS MUCH OF THE AREA
TUESDAY EVENING. AT THIS TIME...SNOW ACCUMULATIONS ARE EXPECTED TO
BE LESS THAN A HALF INCH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.